Post # 1
I’ve been on the birth control pill for almost 7 years. I’m only 24, but my body has been slowly adjusting to the long-time use of birth control over the past year or so – periods sometimes starting earlier and finishing much earlier, super light periods, very short periods, etc. But one thing I’ve noticed since I’ve been in a relationship with my SO (the past 2 years) is that my PMS mood swings are TERRIBLE.
Some months I’m fine, but other months I feel so angry at such stupid things that I want to pack up my things and leave… and this can last anywhere from one day before my period to a full 4 days before my period. I may have always been this way, but I lived alone and was (pretty much) single for so long, that my PMS was never directed at or had affected anyone.
How do I make this go away???
I’ve thought about trying to get off of birth control, but I’m crazy fertile and we’re not ready for that. I’ve thought about doing natural birth control… I just don’t know if it would help. I just wonder whether the hormones I’m taking increase the intensity of the mood swings. I also worry about experimentation with new types of birth control, because the pills I’ve been taking have been working well for me.
Any advice, insight, etc. would help immensely. Thank you!
This topic was modified 3 years ago by SeaOfLove.
Post # 2
SeaOfLove: Try a new pill. Tell your doctor your PMS symptoms and he can write you a new script. If your moods are that crazy you need to be on a different dosage of BC pills. I got on a lower dosage and it was amazing.
My old pill was really affecting my mood ( bad anxiety) and I got a new BC script last year and it has been great but I hardly get pms now at all.
Post # 3
Talk to your doctor to see if you can try another kind of birth control. You can try the Mirena IUD which is a very common kind of birth control that doesn’t affect your hormones but it has to be inserted. There are so many different kinds.
Post # 4
You need to have your hormone levels tested. Aggressiveness/irritability is typically a sign of estrogen dominance. You need progesterone to counteract that high level of estrogen. I had this done over 10 years ago & I take progesterone from day 14-28 of my cycle….when we usually pms. It changed my life. I usually have only 1 day of unlevel moods & it’s usually the day before my period starts.
Post # 5
Boxerlover24: Bored6: Peanut-Sue: Thank you all for the suggestions!
I made an appointment (earliest available is a few days after I start my new pack). Unfortunately, my doctor is not in the area anymore, so hopefully this new one is receptive to my concerns.
Post # 6
- Wedding: September 2009 - Barr Mansion
SeaOfLove: I second the Mirena IUD idea. For a lot of women, your period goes away completely! Love it.
Post # 7
Bored6: I think this does affect your hormones. It’s the copper IUD that doesn’t.
SeaOfLove: I have the Paragard IUD and I love it, it doesn’t affect me emotionally at all. I chose it because it has no hormonal effects on me and I still retain the same period cycle I had before I even got pregnant.
Post # 8
Don’t suddently withdraw hormones so often, and switch to continuous use.
Post # 9
AB Bride: I tried that, but I get super bloated and feel really icky if I don’t get my periods…
Post # 10
I think this is something you should talk about with your doctor. He will tell you if it’s really the pill that’s causing this, and maybe change the pill or the dosage. But in case you end up deciding that the best thing for you is to stop taking the pill, just know that there are plenty birth control options out there. http://bedsider.org/methods My partner and I use condoms for the past 5 years and I’ve never been pregnant. I’m 23.
Post # 11
- Wedding: October 2014 - Restaurant
10mg of Prozac during the 10 days before my period has worked wonders for my PMDD. My relationship with my husband is WAY better now.
Post # 12
lucygirl1: Hmmm… That’s another good option! I feel so bad when it’s like that. After I made my appointment yesterday, I told my SO and he said, “I didn’t know you were having problems.” So it’s just normal for me to get that angry/emotional? lol… men.
Hopefully there’s a good answer to this, because I really don’t want to go through this anymore. I don’t want to put anyone through this anymore.